Missouri, 2008

Tornado and Flash Flooding in Missouri, June 3 to 4, 2008

June 3 to 4, 2008 · NWS SGF · 36 events in 14 counties and zones

Thunderstorms erupted overnight 3 June into the morning of 4 June. Areas north of Interstate 44 were mainly impacted by these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$211,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Thunderstorms erupted overnight 3 June into the morning of 4 June. Areas north of Interstate 44 were mainly impacted by these storms. Large hail, damaging straight line winds, and one tornado occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 8:37 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 3, 8:37 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT TUE JUN 3 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

WELL...SO MUCH FOR THE IDEA OF CONVECTION TRYING TO FIRE ALONG A
BOUNDARY ACROSS THE INTERSTATE 35 CORRIDOR. THE SEVERE CONVECTION
THAT PREVIOUSLY FIRED ACROSS SOUTHWEST KANSAS AND NORTHWEST
OKLAHOMA EXPLODED ONCE IT OVERTOOK THAT BOUNDARY. ONE OF THE FEW
CHANCES WE HAD FOR THIS CONVECTION TO MAKE IT INTO THE FORECAST
AREA HAS BEEN REALIZED IN THE FORM OF AN MCS.

THIS MCS QUICKLY MATURED FROM JUST SOUTH OF WICHITA TO JUST NORTH
OF ENID OKLAHOMA. NEIGHBORING RADAR DATA INDICATES A FAIRLY
DEFINED BOWING STRUCTURE WITH A REAR INFLOW JET. THERE IS ALSO A
STRONG MARC SIGNATURE PRESENT WITH THIS BOWING LINE FROM COWLEY
COUNTY KANSAS INTO KAY COUNTY OKLAHOMA. NO SURPRISE THAT SEVERAL
REPORTS OF WIND DAMAGE HAVE ALREADY BEEN RECEIVED FROM SOUTH
CENTRAL KANSAS.

THE 0 TO 2 KM SHEAR VECTORS ARE VERY FAVORABLE FOR CONTINUED SHEAR
AND COLD POOL INTERACTION WITH AN EASTWARD MOVING LINE. THIS
INTERACTION AND RECENT RADAR TRENDS POINT TO MORE OF A FORWARD
PROPAGATING MCS. EVEN THOUGH A CAP REMAINS AHEAD OF THIS
MCS...FEEL IT WILL AT LEAST MAKE IT INTO THE SOUTHEASTERN KANSAS
AND POSSIBLY WESTERN MISSOURI ZONES LATE THIS EVENING. GIVEN THE
FORWARD PROPAGATING NATURE TO THIS MCS...VERY DAMAGING WINDS WILL
BE A STRONG CONCERN. LARGE HAIL ALSO REMAINS A CONCERN GIVEN THE
INSTABILITY AND LARGE SCALE SHEAR PRESENT. QUICK SPIN UPS ALONG
THE LINE WILL ALSO BE A POSSIBILITY. UPDATE TO PUBLIC FORECAST
AND HAZARDOUS WEATHER OUTLOOK ARE FORTHCOMING.

SCHAUMANN

&&

.DISCUSSION...

SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING AND TONIGHT WAS THE
PRIMARY FOCUS IN TODAYS FORECAST ANALYSIS.  TORNADOES...LARGE
HAIL...AND DAMAGING WINDS WILL OCCUR AS THUNDERSTORMS ERUPT ALONG A
FRONTAL SYSTEM EXTENDING FROM NORTHEAST/EAST CENTRAL KANSAS INTO
CENTRAL MISSOURI THIS EVENING.

SHORT TERM (TONIGHT)...
THE 18Z KSGF RAOB MEASURED A HIGHLY UNSTABLE
AIRMASS...HOWEVER...THIS INSTABILITY WAS CAPPED BY VERY WARM AIR
WITHIN THE 850 - 700 MB LAYER.  MIXED LAYER CIN WAS MEASURED AT -196
J/KG...DESPITE THE MOIST BOUNDARY LAYER AND UPPER 80 DEGREE
TEMPERATURES.

MEANWHILE...A SURFACE BOUNDARY (CURRENTLY AT 1945Z) IS POSITIONED
NEAR THE KANSAS TURNPIKE.  THIS FEATURE WILL CONTINUE TO SLOWLY
SHIFT EAST WHILE A 850 TO 700 MB TROUGH FOLDS OVER THE WARM SECTOR IN
A WEST TO EAST ORIENTATION BY 00-03Z TONIGHT.  THIS TROUGH CAN BE
VIEWED ON THE WRF 310 AND 315 DEGREE POTENTIAL TEMPERATURE SURFACES
FROM EAST CENTRAL KANSAS TO EAST CENTRAL MISSOURI.  40-50 KNOTS OF
PARCEL MOVEMENT RIDES UP THIS ZONE OF BAROCLINICITY...WHICH WILL
ALLOW BOUNDARY LAYER PARCELS TO PUNCH THROUGH THE CAP AIDING IN
CONVECTION.

THE ENVIRONMENT WILL BE CONDUCIVE TO SEVERE THUNDERSTORMS. ML CAPES
IN EXCESS OF 2000 J/KG COMBINED WITH 0-8 KM SHEAR MAGNITUDES OF 40
KNOTS WILL EXIST PRIOR TO INITIATION.  SEVERAL INDICES POINT TOWARD
THUNDERSTORMS CAPABLE OF PRODUCING SIGNIFICANT TORNADOES.  WILL ALSO
UPGRADE HAIL SIZE WITHIN THE HWO TO GOLF BALLS...WHILE DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 70 MPH CAN NOT BE RULED OUT.

WILL FOLLOW THE 18Z WRF CLOSELY IN ATTEMPTING TO PINPOINT WHICH
AREAS HAVE THE BEST CHANCES AT EXPERIENCING THESE STORMS.  THE MID
LEVEL TROUGH AXIS LINES UP ROUGHLY ALONG A LINE FROM PITTSBURG
KANSAS TO SALEM MISSOURI.  ANYONE ALONG AND NORTH OF THIS LINE SHOULD
MONITOR WEATHER CONDITIONS CLOSELY THIS EVENING AND INTO THE
OVERNIGHT HOURS.

LONG TERM (WEDNESDAY - MONDAY)...
HOT AND DRY CONDITIONS WILL PERSIST THROUGH MOST OF THE WEDNESDAY -
MONDAY PERIOD.  THE ONE FLY IN THE OINTMENT REGARDS THE THURSDAY
NIGHT INTO FRIDAY TIME FRAME.  AN UPPER LEVEL SHORTWAVE TROUGH IS
FORECAST TO SHIFT OVER A HIGHLY CHARGED AIRMASS IN THE CENTRAL
PLAINS...WHERE A DECENT EPISODE OF SEVERE WEATHER WILL LIKELY
MATERIALIZE.  THERE IS A DECENT QPF SIGNAL THAT OVERNIGHT RESIDUAL
STORMS WOULD SHIFT EAST INTO MISSOURI...POSSIBLY HOLDING UP INTO
FRIDAYS PERIOD.  ITS DEFINITELY A SHORT TERM FORECAST CHALLENGE...BUT
FOR NOW I KEPT THE POP FORECAST CLOSE TO MAV GUIDANCE WITH 40S AND
50S ACROSS THE ENTIRE CWA.

THE LATEST GFS SUGGESTS THAT THE OVERALL PATTERN WILL EXPERIENCE
LITTLE CHANGE HEADING INTO EARLY NEXT WEEK.  A LONG WAVE TROUGH
REMAINS PARKED OUT WEST WHILE RIDGING PERSISTS OVER THE SOUTHEAST
CONUS.  SEVERAL DISTURBANCES MIGRATING THROUGH THE SOUTHWEST FLOW
WILL CAUSE DAILY PERIODS OF THUNDERSTORMS OVER THE PLAINS.  MOST OF
THIS ENERGY WOULD RIDE THE STORM TRACK NORTH OF THE OZARKS.

CRAMER

&&

.AVIATION...

BREEZY SOUTH WINDS WILL GRADUALLY SUBSIDE AFTER SUNSET. HOWEVER
WINDS WILL INCREASE JUST OFF OF THE SURFACE CAUSING LOW LEVEL WIND
SHEAR. THUNDERSTORM CHANCES ARE SOMEWHAT UNCERTAIN OVERNIGHT.
THUNDERSTORMS DEVELOPING OVER SOUTH CENTRAL KANSAS MAY MAKE INTO
THE JOPLIN VICINITY OVERNIGHT. RADAR TRENDS WILL BE MONITORED
CLOSELY. IT APPEARS THE BULK OF THE THUNDERSTORM ACTIVITY WILL
REMAIN NORTH OF THE AREA TONIGHT. OTHERWISE VFR CONDITIONS WILL
PREVAIL THROUGH WEDNESDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 3, 8:43 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT TUE JUN 3 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
943 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...
  HAIL TO THE SIZE OF HALF DOLLARS...
  WIND GUSTS TO 80 MPH...
  ISOLATED TORNADOES...
  AND HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS MOVING OUT OF KANSAS WILL IMPACT AREAS WEST HIGHWAY
  65...WHILE OTHER THUNDERSTORMS WILL AFFECT THE LAKE OF THE
  OZARKS REGION THROUGH 2 AM. THESE THUNDERSTORMS WILL AFFECT THE
  REST OF CENTRAL AND SOUTHWEST MISSOURI AFTER 2 AM.

  DISCUSSION:

  THUNDERSTORMS OVER SOUTH CENTRAL KANSAS WILL CONTINUE TO PUSH
  EAST IN TO PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
  THROUGH THE EARLY MORNING HOURS. THIS LINE OF THUNDERSTORMS WILL
  BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 80 MPH...AND HAIL
  TO THE SIZE OF HALF DOLLARS. THERE WILL ALSO BE A THREAT FOR AN
  ISOLATED TORNADO ALONG THIS LINE OF STORMS AS LOW LEVEL WIND
  SHEAR BEGINS TO INCREASE LATE THIS EVENING.

  ADDITIONAL THUNDERSTORMS HAVE DEVELOPED ALONG A STATIONARY FRONT
  NEAR INTERSTATE 70 THIS EVENING. THIS ACTIVITY MAY AFFECT THE
  TRUMAN LAKE...AND LAKE OF THE OZARKS REGION LATE THIS EVENING
  AND INTO THE EARLY MORNING HOURS. THE MAIN THREATS WITH THESE
  THUNDERSTORMS ARE WIND GUSTS TO 60 MPH...AND HAIL TO THE SIZE OF
  HALF DOLLARS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED ACROSS MUCH OF THE
  OUTLOOK AREA WEDNESDAY AND THURSDAY.

  THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THURSDAY NIGHT
  INTO FRIDAY AS ANOTHER STORM SYSTEM MOVES INTO THE CENTRAL
  UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BARJENBRUCH

In the hours before

Special weather statement, Jun 3, 9:21 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 PM CDT TUE JUN 3 2008

MOZ055-056-040415-
BENTON MO-MORGAN MO-
1021 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR MORGAN AND NORTHERN BENTON COUNTIES
UNTIL 1115 PM CDT...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
OTTERVILLE TO 6 MILES SOUTHWEST OF SMITHTON TO 7 MILES NORTH OF
LINCOLN...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
SEDALIA TO 7 MILES SOUTHEAST OF SEDALIA TO 9 MILES EAST OF WINDSOR...
MOVING SOUTHEAST AT 36 MPH.

THESE STORMS WILL BE NEAR...
  COLE CAMP BY 1030 PM CDT.
  STOVER BY 1045 PM CDT.
  VERSAILLES BY 1055 PM CDT.

THE TOWNS OF FLORENCE...SYRACUSE...CROCKERVILLE...GRAVOIS MILLS...
BARNETT AND ROCKY MOUNT ARE IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

SCHAUMANN
Special weather statement, Jun 3, 9:24 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT TUE JUN 3 2008

KSZ097-101-040400-
CRAWFORD KS-CHEROKEE KS-
1024 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND CRAWFORD COUNTIES...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF ST.
PAUL TO 34 MILES WEST OF OSWEGO TO 40 MILES WEST OF CHETOPA...MOVING
EAST AT 64 MPH.

PEOPLE IN CHEROKEE AND CRAWFORD COUNTIES...INCLUDING THE CITIES OF
COLUMBUS...PITTSBURG...MCCUNE...AND WEST MINERAL...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THESE STORMS.

BARJENBRUCH
Special weather statement, Jun 3, 9:40 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT TUE JUN 3 2008

MOZ077-088-093-040430-
JASPER MO-BARTON MO-NEWTON MO-
1040 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR BARTON...JASPER AND NEWTON
COUNTIES...

AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF ST.
PAUL TO 16 MILES SOUTHWEST OF ST. PAUL TO 25 MILES WEST OF WELCH...OR
ALONG A LINE EXTENDING FROM 14 MILES WEST OF ST. PAUL TO 16 MILES
SOUTHWEST OF ST. PAUL TO 27 MILES NORTHWEST OF VINITA...MOVING EAST
AT 68 MPH.

PEOPLE IN BARTON...JASPER AND NEWTON COUNTIES...INCLUDING THE CITIES
OF JOPLIN...LAMAR...NEOSHO...MINDENMINES...LIBERAL...CARL
JUNCTION...SENECA...IRON GATES...WEBB CITY...AIRPORT DRIVE...SHOAL
CREEK DRIVE...ORONOGO AND VERDELLA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH ARE POSSIBLE
WITH THESE STORMS.

BARJENBRUCH
Local storm report, Jun 3, 9:59 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     TSTM WND GST     2 W MCCUNE              37.35N 95.05W
06/03/2008  M70 MPH          CRAWFORD           KS   EMERGENCY MNGR

&&

GAGAN
Local storm report, Jun 3, 10:03 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     WEST MINERAL            37.28N 94.92W
06/03/2008  M60 MPH          CHEROKEE           KS   EMERGENCY MNGR

&&

GAGAN
Special weather statement, Jun 3, 10:10 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 PM CDT TUE JUN 3 2008

MOZ067-078-089-094-102-040500-
LAWRENCE MO-DADE MO-CEDAR MO-ST. CLAIR MO-BARRY MO-
1110 PM CDT TUE JUN 3 2008

...SIGNIFICANT WEATHER ALERT FOR BARRY...CEDAR...DADE...LAWRENCE AND
ST. CLAIR COUNTIES...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF VERY SEVERE THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS.
THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 80 MPH
AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE ALONG THE LEADING
EDGE OF THIS LINE. THESE STORMS ARE RACING EAST AT 70 MPH AND WILL
BEGIN MOVING INTO THE AREA BEFORE MIDNIGHT.

PEOPLE IN BARRY...CEDAR...DADE...LAWRENCE AND ST. CLAIR COUNTIES...
INCLUDING THE CITY OF STOCKTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. THIS ALSO INCLUDES THE STOCKTON AND TRUMAN LAKE AREAS.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SCHAUMANN

The radar

The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 04:10 UTC.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 3 flash flood, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
June 3, 10:10 PM CST
Where
Vernon County, 0.88 mi NE of Bronaugh
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.690, -94.470

Trees were blown down from thunderstorm wind gusts.

Thunderstorm Wind, Barton

When
June 3, 10:10 PM CST
Where
Barton County, 2.97 mi SSE of Kenoma
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.390, -94.180

Thunderstorm Wind, Barton

When
June 3, 10:20 PM CST
Where
Barton County, 0.88 mi SE of Mindenmines
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.470, -94.590

Two houses sustained siding damage from thunderstorm wind gusts.

Thunderstorm Wind, Jasper

When
June 3, 10:30 PM CST
Where
Jasper County, 0.55 mi E of Joplin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.080, -94.510

Thunderstorm wind gusts downed a few power lines in Joplin.

Thunderstorm Wind, Jasper

When
June 3, 10:32 PM CST
Where
Jasper County, 0.55 mi E of Joplin
Measured
53 kt (61 mph) estimated gust
Reported by
ASOS
Coordinates
37.080, -94.510

Thunderstorm Wind, Vernon

When
June 3, 10:34 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.840, -94.350

Several trees and power lines were downed from thunderstorm wind gusts.

Thunderstorm Wind, Benton

When
June 3, 10:39 PM CST
Where
Benton County, 2.76 mi N of Warsaw
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.290, -93.380

Thunderstorm wind gusts downed a large tree across Highway 65.

Thunderstorm Wind, Cedar

When
June 3, 10:44 PM CST
Where
Cedar County, 0.88 mi NE of El Dorado Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.880, -94.020

Severe thunderstorm wind gusts downed numerous trees.

Thunderstorm Wind, Cedar

When
June 3, 10:44 PM CST
Where
Cedar County, 4.09 mi SSW of El Dorado Spgs Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.800, -94.060

One tree was uprooted by severe thunderstorm wind gusts.

Thunderstorm Wind, Dade

When
June 3, 10:45 PM CST
Where
Dade County, 0.88 mi NE of Sylvania
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.510, -94.020

One tree was blown down.

Thunderstorm Wind, Jasper

When
June 3, 10:46 PM CST
Where
Jasper County, 0.88 mi SE of Carthage
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.160, -94.310

Thunderstorm Wind, Cedar

When
June 3, 10:50 PM CST
Where
Cedar County, 2.14 mi NNW of Wagoner
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
37.700, -93.940

Thunderstorm wind gusts destroyed a barn.

Thunderstorm Wind, Dade

When
June 3, 10:50 PM CST
Where
Dade County, 0.55 mi E of Greenfield
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
37.420, -93.840

A downtown building within the square sustained roof damage from thunderstorm wind gusts.

Thunderstorm Wind, Dade

When
June 3, 10:50 PM CST
Where
Dade County, 3.53 mi NE of Lockwood
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.420, -93.930

Thunderstorm wind gusts damaged the roof of a barn.

Thunderstorm Wind, Jasper

When
June 3, 10:50 PM CST
Where
Jasper County, 0.88 mi NE of Carthage
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.180, -94.310

Thunderstorm Wind, Cedar

When
June 3, 10:54 PM CST
Where
Cedar County, 1.49 mi NNE of Cedar Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.890, -93.890

Thunderstorm Wind, Cedar

When
June 3, 10:55 PM CST
Where
Cedar County, Stockton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.700, -93.800

Thunderstorm wind gusts damaged an awning on a structure.

Thunderstorm Wind, Cedar

When
June 3, 10:55 PM CST
Where
Cedar County, 4.09 mi SSW of El Dorado Spgs Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.800, -94.060

A large tree uprooted by thunderstorm wind gusts.

Thunderstorm Wind, Dade

When
June 3, 11:03 PM CST
Where
Dade County, 0.55 mi E of Dadeville
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
37.480, -93.670

Thunderstorm wind gusts destroyed a barn and caused heavy damage to nearby trees. One horse was killed from these destructive winds.

Thunderstorm Wind, Jasper

When
June 3, 11:04 PM CST
Where
Jasper County, 0.88 mi NE of Carthage
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.180, -94.310

Thunderstorm wind gusts knocked down several three inch tree limbs.

Thunderstorm Wind, Vernon

When
June 3, 11:04 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.840, -94.350

Thunderstorm Wind, Vernon

When
June 3, 11:10 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.840, -94.350

Numerous power lines and trees were blown down from thunderstorm wind gusts.

Thunderstorm Wind, St. Clair

When
June 3, 11:13 PM CST
Where
St. Clair County, Gerster
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.950, -93.580

Thunderstorm wind gusts downed several trees.

Thunderstorm Wind, Hickory

When
June 3, 11:15 PM CST
Where
Hickory County, 1.09 mi E of Wheatland
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.950, -93.400

One large tree was knocked down from thunderstorm wind gusts.

Thunderstorm Wind, Hickory

When
June 3, 11:20 PM CST
Where
Hickory County, 0.88 mi NE of Hermitage
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.940, -93.320

Two power poles were damaged from thunderstorm wind gusts.

Tornado, Camden

When
June 3, 11:25 PM CST to 11:37 PM CST
Where
Camden County, 2.32 mi SSE of Barnumton to 1.48 mi NW of Neongwah
Rating
EF1
Path length
6.03 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
38.089, -92.913

A National Weather Service storm survey revealed that an EF-1 tornado impacted rural areas of central Camden County. The tornado tracked directly across the Little Niangua Arm of Lake of the Ozarks. Over 100 trees were snapped while minor roof damage occurred to a few structures.

Thunderstorm Wind, Polk

When
June 3, 11:30 PM CST
Where
Polk County, 1.09 mi E of Flemington
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.800, -93.500

Thunderstorm wind gusts knocked down a few large tree limbs.

Thunderstorm Wind, Morgan

When
June 3, 11:35 PM CST
Where
Morgan County, 4.24 mi SSW of Gravois Mills Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.210, -92.837

Several trees were blown down along Highway RA from thunderstorm wind gusts.

Thunderstorm Wind, Camden

When
June 3, 11:40 PM CST
Where
Camden County, 1.77 mi ESE of Roach
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.990, -92.840

Several large trees were blown down from severe thunderstorm wind gusts.

Thunderstorm Wind, Greene

When
June 3, 11:44 PM CST
Where
Greene County, 0.69 mi N of Willard
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.310, -93.430

Thunderstorm wind gusts downed a few limbs in Willard.

Thunderstorm Wind, Camden

When
June 3, 11:45 PM CST
Where
Camden County, 1.77 mi WNW of Hurricane Deck
Measured
65 kt (75 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
38.140, -92.830

A National Weather Service storm survey revealed that a downburst occurred in a rural area northwest of Hurricane Deck. The damage extended to the southeast for approximately three miles, damaging an airplane, and causing significant tree damage.

Thunderstorm Wind, Miller

When
June 4, 12:05 AM CST
Where
Miller County, 3 mi SW of Bagnell
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.200, -92.640

Numerous trees were blown down from thunderstorm wind gusts.

Thunderstorm Wind, Pulaski

When
June 4, 12:35 AM CST
Where
Pulaski County, Waynesville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.830, -92.200

A large tree was blown down from thunderstorm wind gusts.

Flash Flood, Morgan

When
June 4, 1:30 AM CST to 5:00 AM CST
Where
Morgan County, 0.54 mi W of Versailles to 1.11 mi ESE of Versailles Otten Arp
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.430, -92.840

Several county roads near Lake of the Ozarks were washed out from flooding.

Flash Flood, Camden

When
June 4, 1:35 AM CST to 5:00 AM CST
Where
Camden County, 0.6 mi S of Climax Spgs to 1.68 mi S of Macks Creek
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.091, -93.052

Excessive rain caused several low water crossings across the county to flood.

Flash Flood, Miller

When
June 4, 1:35 AM CST to 5:00 AM CST
Where
Miller County, Eldon to 1.6 mi ESE of Aurora Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.350, -92.580

Several low water crossings across the county became impassable to motorists.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyThe tornado archive for Missouri, 2008Warnings in Missouri, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108605, 108692, 108606, 108607, 108693, 108608, 108609, 108610, 108694, 108611, 108695, 108624, 108629, 108634, 108696, 108697, 108635, 108639, 108643, 108645, 108646, 108675, 108676, 108677, 108678, 108604, 108680, 108681, 108683, 108684, 108685, 108687, 108688, 108583, 108586, 108590.